Alert archive / Massachusetts / Coastal Flood Statements in 2019

Coastal Flood Statement 7, NWS Boston/Norton, MA

November 29, 2019Barnstable County, Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Nov 29, 2019, 4:23 AM EST for Barnstable County, Nantucket County, Massachusetts. It took effect at Nov 29, 2019, 12:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2019, 4:23 AM EST (09:23 UTC)
In effect from
Nov 29, 2019, 12:00 PM EST
Expired
Nov 29, 2019, 5:00 PM EST
In force
5 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Nantucket County, MA

The radar

The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2019-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2019-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

610 
WHUS41 KBOX 290923
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
423 AM EST Fri Nov 29 2019

MAZ022-024-291730-
/O.NEW.KBOX.CF.S.0007.191129T1700Z-191129T2200Z/
Barnstable MA-Nantucket MA-
423 AM EST Fri Nov 29 2019

...LOCALIZED COASTAL FLOODING POSSIBLE EARLY THIS AFTERNOON...

* LOCATIONS...North-facing coastlines of Barnstable and
  Nantucket Counties.

* TIMING...From noon EST today through this afternoon.

* COASTAL FLOOD IMPACTS...Up to one half foot of inundation 
  above ground level is possible in low-lying areas near 
  shorelines and tidal waterways (3.4 to 13.2 feet Mean Lower 
  Low Water). Minor coastal flooding begins on Easy Street in 
  Nantucket.

Time of high total tides are approximate to the nearest hour.
Category thresholds are based on still water levels. Impacts 
may be greater, depending upon wave action.

Sandwich Harbor
MLLW Categories - Minor 12.0 FT, Moderate 14.0 FT, Major 15.0 FT
MHHW Categories - Minor 1.7 FT, Moderate 3.7 FT, Major 4.7 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  11.3/11.8   1.0/ 1.5   1.5/ 2.0    4-5      None    
 30/01 AM   9.6/10.1  -0.8/-0.2   1.2/ 1.7     5       None    
 30/02 PM  10.4/10.9   0.1/ 0.6   1.1/ 1.6     4       None    
 01/02 AM   9.2/ 9.7  -1.1/-0.7   1.1/ 1.6    2-3      None    
 01/02 PM   9.6/10.1  -0.8/-0.2   0.8/ 1.3    1-2      None

Wings Neck
MLLW Categories - Minor 6.5 FT, Moderate 9.0 FT, Major 11.5 FT
MHHW Categories - Minor 2.1 FT, Moderate 4.6 FT, Major 7.1 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/10 AM   5.4/ 5.9   1.1/ 1.6   0.8/ 1.3     2       None    
 29/10 PM   4.0/ 4.5  -0.2/ 0.2   0.2/ 0.7     2       None    
 30/10 AM   4.2/ 4.7   0.0/ 0.5   0.0/ 0.5    2-3      None    
 30/11 PM   3.7/ 4.2  -0.6/-0.1   0.1/ 0.6     1       None    
 01/11 AM   4.0/ 4.5  -0.2/ 0.2   0.1/ 0.6     1       None    
 02/12 AM   3.9/ 4.4  -0.5/ 0.0   0.4/ 0.9     2       None

Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 FT, Moderate 14.5 FT, Major 16.0 FT
MHHW Categories - Minor 2.5 FT, Moderate 4.0 FT, Major 5.5 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  13.0/13.5  13.0/13.5   1.7/ 2.2     4       None    
 30/01 AM  11.2/11.7  11.2/11.7   1.4/ 1.9     4       None    
 30/02 PM  12.2/12.7  12.2/12.7   1.4/ 1.9     3       None    
 01/02 AM  10.7/11.2  10.7/11.2   1.2/ 1.7     2       None    
 01/02 PM  11.2/11.7  11.2/11.7   0.9/ 1.4     1       None

Provincetown Harbor
MLLW Categories - Minor 13.0 FT, Moderate 14.0 FT, Major 15.0 FT
MHHW Categories - Minor 2.9 FT, Moderate 3.9 FT, Major 4.9 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  11.9/12.4   1.8/ 2.2   1.4/ 1.9     4       None    
 30/02 AM  10.3/10.8   0.2/ 0.7   1.1/ 1.6     4       None    
 30/02 PM  11.1/11.6   1.0/ 1.5   1.0/ 1.5     3       None    
 01/02 AM   9.9/10.4  -0.2/ 0.2   1.0/ 1.5    2-3      None    
 01/03 PM  10.4/10.9   0.2/ 0.8   0.7/ 1.1     2       None

Nantucket Harbor
MLLW Categories - Minor 5.0 FT, Moderate 6.5 FT, Major 8.0 FT
MHHW Categories - Minor 1.4 FT, Moderate 2.9 FT, Major 4.4 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/02 PM   5.1/ 5.6   1.5/ 2.0   1.4/ 1.9     4      Minor    
 30/03 AM   3.7/ 4.2   0.1/ 0.6   0.9/ 1.4     4       None    
 30/03 PM   4.2/ 4.7   0.7/ 1.1   0.8/ 1.3     3       None    
 01/04 AM   3.5/ 4.0  -0.2/ 0.3   0.8/ 1.3     2       None    
 01/04 PM   3.9/ 4.4   0.2/ 0.8   0.6/ 1.1    1-2      None

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston
2 follow-up statements
954 
WHUS41 KBOX 291727
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
1227 PM EST Fri Nov 29 2019

MAZ022-024-292200-
/O.CON.KBOX.CF.S.0007.000000T0000Z-191129T2200Z/
Barnstable MA-Nantucket MA-
1227 PM EST Fri Nov 29 2019

...LOCALIZED COASTAL FLOODING POSSIBLE EARLY THIS AFTERNOON...

* LOCATIONS...North-facing coastlines of Barnstable and Nantucket 
  Counties.

* TIMING...Until 5 PM EST this afternoon.

* COASTAL FLOOD IMPACTS...Up to one half foot of inundation 
  above ground level is possible in low-lying areas near 
  shorelines and tidal waterways (3.4 to 13.2 feet Mean Lower 
  Low Water). Minor coastal flooding begins on Easy Street in 
  Nantucket.

Time of high total tides are approximate to the nearest hour.
Category thresholds are based on still water levels. Impacts 
may be greater, depending upon wave action.

Sandwich Harbor
MLLW Categories - Minor 12.0 FT, Moderate 14.0 FT, Major 15.0 FT
MHHW Categories - Minor 1.7 FT, Moderate 3.7 FT, Major 4.7 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  11.3/11.8   1.0/ 1.5   1.5/ 2.0    4-5      None    
 30/01 AM   9.6/10.1  -0.8/-0.2   1.2/ 1.7     5       None    
 30/02 PM  10.4/10.9   0.1/ 0.6   1.1/ 1.6     4       None    
 01/02 AM   9.2/ 9.7  -1.1/-0.7   1.1/ 1.6    2-3      None    
 01/02 PM   9.6/10.1  -0.8/-0.2   0.8/ 1.3    1-2      None

Wings Neck
MLLW Categories - Minor 6.5 FT, Moderate 9.0 FT, Major 11.5 FT
MHHW Categories - Minor 2.1 FT, Moderate 4.6 FT, Major 7.1 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/10 AM   5.4/ 5.9   1.1/ 1.6   0.8/ 1.3     2       None    
 29/10 PM   4.0/ 4.5  -0.2/ 0.2   0.2/ 0.7     2       None    
 30/10 AM   4.2/ 4.7   0.0/ 0.5   0.0/ 0.5    2-3      None    
 30/11 PM   3.7/ 4.2  -0.6/-0.1   0.1/ 0.6     1       None    
 01/11 AM   4.0/ 4.5  -0.2/ 0.2   0.1/ 0.6     1       None    
 02/12 AM   3.9/ 4.4  -0.5/ 0.0   0.4/ 0.9     2       None

Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 FT, Moderate 14.5 FT, Major 16.0 FT
MHHW Categories - Minor 2.5 FT, Moderate 4.0 FT, Major 5.5 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  13.0/13.5  13.0/13.5   1.7/ 2.2     4       None    
 30/01 AM  11.2/11.7  11.2/11.7   1.4/ 1.9     4       None    
 30/02 PM  12.2/12.7  12.2/12.7   1.4/ 1.9     3       None    
 01/02 AM  10.7/11.2  10.7/11.2   1.2/ 1.7     2       None    
 01/02 PM  11.2/11.7  11.2/11.7   0.9/ 1.4     1       None

Provincetown Harbor
MLLW Categories - Minor 13.0 FT, Moderate 14.0 FT, Major 15.0 FT
MHHW Categories - Minor 2.9 FT, Moderate 3.9 FT, Major 4.9 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  11.9/12.4   1.8/ 2.2   1.4/ 1.9     4       None    
 30/02 AM  10.3/10.8   0.2/ 0.7   1.1/ 1.6     4       None    
 30/02 PM  11.1/11.6   1.0/ 1.5   1.0/ 1.5     3       None    
 01/02 AM   9.9/10.4  -0.2/ 0.2   1.0/ 1.5    2-3      None    
 01/03 PM  10.4/10.9   0.2/ 0.8   0.7/ 1.1     2       None

Nantucket Harbor
MLLW Categories - Minor 5.0 FT, Moderate 6.5 FT, Major 8.0 FT
MHHW Categories - Minor 1.4 FT, Moderate 2.9 FT, Major 4.4 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/02 PM   5.1/ 5.6   1.5/ 2.0   1.4/ 1.9     4      Minor    
 30/03 AM   3.7/ 4.2   0.1/ 0.6   0.9/ 1.4     4       None    
 30/03 PM   4.2/ 4.7   0.7/ 1.1   0.8/ 1.3     3       None    
 01/04 AM   3.5/ 4.0  -0.2/ 0.3   0.8/ 1.3     2       None    
 01/04 PM   3.9/ 4.4   0.2/ 0.8   0.6/ 1.1    1-2      None

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston
823 
WHUS41 KBOX 291733 AAA 
CFWBOX

Coastal Hazard Message...UPDATED
National Weather Service Boston/Norton MA
1233 PM EST Fri Nov 29 2019


MAZ022-024-292200-
/O.CON.KBOX.CF.S.0007.000000T0000Z-191129T2200Z/
Barnstable MA-Nantucket MA-
1233 PM EST Fri Nov 29 2019

...LOCALIZED COASTAL FLOODING POSSIBLE EARLY THIS AFTERNOON....

* LOCATIONS...North-facing coastlines of Barnstable and Nantucket 
  Counties.

* TIMING...Until 5 PM EST this afternoon.

* COASTAL FLOOD IMPACTS...Up to one half foot of inundation 
  above ground level is possible in low-lying areas near 
  shorelines and tidal waterways (3.4 to 13.2 feet Mean Lower 
  Low Water). Minor coastal flooding begins on Easy Street in 
  Nantucket.

&&

Time of high total tides are approximate to the nearest hour.
Category thresholds are based on still water levels. Impacts 
may be greater, depending upon wave action.

Sandwich Harbor
MLLW Categories - Minor 12.0 FT, Moderate 14.0 FT, Major 15.0 FT
MHHW Categories - Minor 1.7 FT, Moderate 3.7 FT, Major 4.7 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  11.3/11.8   1.0/ 1.5   1.5/ 2.0    4-5      None    
 30/01 AM   9.6/10.1  -0.8/-0.2   1.2/ 1.7     5       None    
 30/02 PM  10.4/10.9   0.1/ 0.6   1.1/ 1.6     4       None    
 01/02 AM   9.2/ 9.7  -1.1/-0.7   1.1/ 1.6    2-3      None    
 01/02 PM   9.6/10.1  -0.8/-0.2   0.8/ 1.3    1-2      None

Wings Neck
MLLW Categories - Minor 6.5 FT, Moderate 9.0 FT, Major 11.5 FT
MHHW Categories - Minor 2.1 FT, Moderate 4.6 FT, Major 7.1 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/10 AM   5.4/ 5.9   1.1/ 1.6   0.8/ 1.3     2       None    
 29/10 PM   4.0/ 4.5  -0.2/ 0.2   0.2/ 0.7     2       None    
 30/10 AM   4.2/ 4.7   0.0/ 0.5   0.0/ 0.5    2-3      None    
 30/11 PM   3.7/ 4.2  -0.6/-0.1   0.1/ 0.6     1       None    
 01/11 AM   4.0/ 4.5  -0.2/ 0.2   0.1/ 0.6     1       None    
 02/12 AM   3.9/ 4.4  -0.5/ 0.0   0.4/ 0.9     2       None

Dennis - Sesuit Harbor
MLLW Categories - Minor 13.0 FT, Moderate 14.5 FT, Major 16.0 FT
MHHW Categories - Minor 2.5 FT, Moderate 4.0 FT, Major 5.5 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  13.0/13.5  13.0/13.5   1.7/ 2.2     4       None    
 30/01 AM  11.2/11.7  11.2/11.7   1.4/ 1.9     4       None    
 30/02 PM  12.2/12.7  12.2/12.7   1.4/ 1.9     3       None    
 01/02 AM  10.7/11.2  10.7/11.2   1.2/ 1.7     2       None    
 01/02 PM  11.2/11.7  11.2/11.7   0.9/ 1.4     1       None

Provincetown Harbor
MLLW Categories - Minor 13.0 FT, Moderate 14.0 FT, Major 15.0 FT
MHHW Categories - Minor 2.9 FT, Moderate 3.9 FT, Major 4.9 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/01 PM  11.9/12.4   1.8/ 2.2   1.4/ 1.9     4       None    
 30/02 AM  10.3/10.8   0.2/ 0.7   1.1/ 1.6     4       None    
 30/02 PM  11.1/11.6   1.0/ 1.5   1.0/ 1.5     3       None    
 01/02 AM   9.9/10.4  -0.2/ 0.2   1.0/ 1.5    2-3      None    
 01/03 PM  10.4/10.9   0.2/ 0.8   0.7/ 1.1     2       None

Nantucket Harbor
MLLW Categories - Minor 5.0 FT, Moderate 6.5 FT, Major 8.0 FT
MHHW Categories - Minor 1.4 FT, Moderate 2.9 FT, Major 4.4 FT

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 29/02 PM   5.1/ 5.6   1.5/ 2.0   1.4/ 1.9     4      Minor    
 30/03 AM   3.7/ 4.2   0.1/ 0.6   0.9/ 1.4     4       None    
 30/03 PM   4.2/ 4.7   0.7/ 1.1   0.8/ 1.3     3       None    
 01/04 AM   3.5/ 4.0  -0.2/ 0.3   0.8/ 1.3     2       None    
 01/04 PM   3.9/ 4.4   0.2/ 0.8   0.6/ 1.1    1-2      None

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Nov 29, 4:03 AM EST, 20 minutes earlier.

Area forecast discussion, Nov 29, 4:03 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
403 AM EST Fri Nov 29 2019

.SYNOPSIS...
Dry, blustery and cold conditions will continue into tonight
with diminishing wind Saturday as high pressure builds into
southern New England. A storm system will likely bring wintry
weather to southern New England late Sunday into Tuesday.
Cooler and drier conditions then prevail for the midweek period.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Large high pressure centered over Ontario will continue to
provide dry weather with below normal temperatures today. Gusty
north to northwest winds will continue, but will gradually
diminish through today as the pressure gradient weakens.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
This high pressure lingers near James Bay tonight and Saturday.
Expecting very dry air to arrive tonight into Saturday with
dewpoints mainly in the single digits away from the immediate
coast. Should winds decouple completely, these would be near
ideal radiational cooling conditions. Went with the lowest
temperature guidance tonight, but that may not be low enough if
winds decouple. The lower starting point Saturday will lead to
well below normal high temperatures Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

Highlights...

* Dry and cold Saturday night.

* Storm system is likely to bring impactful amounts of snow
  Sundayinto Monday especially interior Southern New England.
  Timing and amounts still uncertain.

* Cooler temperatures for Tuesday into mid to late next week.

Details...

Saturday night...

The surface high pressure ridge axis crosses the region Saturday
night bringing dry weather and light winds. Clouds begin to
fill in from the south toward daybreak but not before some
radiational cooling should help temps drop into the teens and
low 20s.

Sunday through Monday night...

Confidence continues to increase that we will see a significant
and long duration winter storm affect southern New England from
Sunday through early Tuesday. A high degree of uncertainty
remains regarding the track and strength of the low as well as
the thermal profile that will determine changes between
precipitation types. All will depend on the evolution of a low
pressure system that strengthens in the lee of the Rockies on
Saturday before crossing the midwest Sunday and New England on
Monday. By Sunday morning as the low dips south and a warm front
approaches southern New England WAA commences in the low/mid,
overtopping the antecedent cold airmass. This brings a front end
round of snow to most everyone before the warm low level air
works in enough to switch things over to rain. Still significant
question as to how quickly and far north the warm air moves and
thus how far north the snow transitions to rain late Sunday and
overnight. As the frontal boundary approaches overnight a
secondary triple point low will develop over the Delmarva before
passing somewhere in the vicinity of our south coast.
Deterministic models continue to fluctuate on how far
north/south to take this with the 12Z EC once again shifting
back a tad north and the GFS/CMC even further north/warmer than
that. Looking at the EPS modeled ensemble, low centers increase
in spread significantly as the center cross to our southeast, so
we'll have to wait and see some more hi-res guidance before
zeroing in on a solution. However, given saturation and ample
omega in the -12 to -18C layer as well as ensemble consensus on
the chance of >6" of snow for much of the interior, there is
increasing confidence that areas north and west of the I-95
corridor could see significant snowfall. The trajectory of the
track along with the earliness in the season and relatively warm
ocean temperatures would suggest that areas closer to the coast
have a decent chance of seeing rain spoil things, especially
the immediate south coast. Still, there remains significant
question as to the evolution of the secondary low and placement
of upper deformation on Monday. As the system exits to the east
cold air will be wrapped around the backside on N/NW winds
meaning a likely changeover back to snow for everyone by late
Monday into early Tuesday.

Along with precipitation, the strength of the low will cause some
very gusty winds, especially Sunday night into Monday. With a decent
LLJ we may see winds gusting 20-25 mph, 30-35 mph or more along the
coast if we can mix down. That would lead us to keep an eye on
potential for coastal flooding  along the east coast given the
trajectory of the winds. Fortunately, astronomical tides are quite
low which would limit any flooding potential. With wave heights of
10-15 ft we would need near 2 ft of storm surge for the chance
of minor flooding, which at the moment seems unlikely.

Tuesday through Thursday...

By 12Z Tuesday the last of the snow should be tapering off as the
low exits into the Maritimes, ushered out by brief surface high
pressure/mid level ridging. CAA on the backside of the system will
bring colder temperatures than Monday night and, as mentioned by the
previous forecaster, this may be enhanced by any fresh snowfall.

Completely dry weather may be short lived as the ridge moves east
Wednesday morning and a shallow shortwaves crosses the region,
but this clipper type system is lacking moisture and may serve
mostly to enhance the cold air mass. Most should stay dry
through Thursday with highs in the 30s and 40s.

&&

.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Saturday/...High confidence.

VFR through this period. Gusty N to NW winds, although speeds
will gradually diminish through this time.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Saturday Night through Tuesday/...

Saturday Night: VFR. Breezy.

Sunday: MVFR/IFR conditions possible. Breezy. SN, RA likely.

Sunday Night: Mainly IFR, with local MVFR possible. Strong
winds with local gusts up to 40 kt. RA, SN.

Monday: Mainly IFR, with local MVFR possible. Strong winds with
local gusts up to 40 kt. RA, SN likely.

Monday Night: Mainly IFR, with areas MVFR possible. Strong
winds with local gusts up to 40 kt. Chance SN, chance RA.

Tuesday: Mainly VFR, with local IFR possible. Windy with areas
of gusts up to 35 kt.

&&

.MARINE...
Short Term /through Saturday/...High confidence.

N/NW winds gradually diminish, but remain gusty with 25-30 kt
gusts into Saturday. Gale force gusts should continue across the
eastern outer coastal waters this morning. Rough seas continue
over eastern waters as well. Will be replacing Gale Warnings
with Small Craft Advisories as conditions warrant through today.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Local rough seas.

Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Rain, chance of snow. Local visibility 1 to 3 nm.

Sunday Night: Low risk for gale force winds with gusts up to
40 kt. Rough seas up to 10 ft. Rain.

Monday: Low risk for gale force winds with gusts up to 40 kt.
Rough seas up to 14 ft. Rain likely. Local visibility 1 to
3 nm.

Monday Night: Low risk for gale force winds with gusts up to
35 kt. Rough seas up to 14 ft. Chance of rain, chance of snow.
Local visibility 1 to 3 nm.

Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 13 ft. Chance of rain.
Areas of visibility 1 to 3 nm.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ231-232-255.
     Small Craft Advisory until 6 PM EST Saturday for ANZ230-
     233>235-237-251-256.
     Small Craft Advisory until 7 AM EST this morning for ANZ236.
     Gale Warning until 10 AM EST this morning for ANZ250-254.

&&

SYNOPSIS...Belk/BW
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BW
AVIATION...Belk/BW
MARINE...Belk/BW
Hazardous weather outlook, Nov 29, 4:07 AM EST, 16 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
407 AM EST Fri Nov 29 2019

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-300915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Cheshire-Eastern Hillsborough-
Western And Central Hillsborough-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
407 AM EST Fri Nov 29 2019

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, New Hampshire,
southern New Hampshire, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A coastal storm will bring potential for a significant snowfall
Sunday through early Tuesday, especially for interior locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-233>237-251-256-300915-
Boston Harbor-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
407 AM EST Fri Nov 29 2019

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-232-255-300915-
Cape Cod Bay-Nantucket Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
407 AM EST Fri Nov 29 2019

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-254-300915-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
407 AM EST Fri Nov 29 2019

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 7:35 PM ESTSmall Craft AdvisoryBOX44 hr
Nov 29, 3:58 PM ESTWinter Storm WatchBOXEssex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 2 more36 hr

Nearby

Coastal Flood Statements in Massachusetts, 2019Every coastal flood statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.